Authors: Žunić, Joviša 
Kakarala, Ramakrishna
Ali Aktaş, Mehmet
Affiliations: Mathematical Institute of the Serbian Academy of Sciences and Arts 
Title: Notes on shape based tools for treating the objects ellipticity issues
Journal: Pattern Recognition
Volume: 69
First page: 141
Last page: 149
Issue Date: 1-Sep-2017
Rank: M21a
ISSN: 0031-3203
DOI: 10.1016/j.patcog.2017.04.009
Abstract: 
In this paper we put under the same umbrella several well known results and establish several new results related to the shape based tools which treat the objects ellipticity issues. We start with a derivation of an explicit and closed formula for the computation of the ellipticity measures, from an infinite family, introduced recently. The new formula enables a fast computation of such measures, since it does not require any optimizing procedure for the computation, as it was the case before. In addition, the established formula enables an easy theoretical manipulation. As a result, we have discovered new shape features, as they are: (i) The average shape ellipticity measure, which might be interpreted as an average value of the estimated similarities between the shape considered and all the ellipses whose axes length ratio belongs to a certain, predefined, interval; (ii) The maximal shape ellipticity measure, which might be understood as the maximal possible similarity estimate between a given shape and an ellipses. Some of the other results obtained relate strongly to the well-known measures and methods broadly used in shape based object analysis tasks.
Keywords: Computer vision | Ellipticity measure | Image processing | Pattern analysis | Shape | Shape invariants
Publisher: Elsevier

Show full item record

SCOPUSTM   
Citations

5
checked on Dec 5, 2022

Page view(s)

50
checked on Dec 9, 2022

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.